Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 264, NWS Austin/San Antonio, TX

June 16, 2007Bandera County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 16, 2007, 2:12 AM CDT for Bandera County, Kerr County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2007, 2:12 AM CDT (07:12 UTC)
Expired
Jun 16, 2007, 3:00 AM CDT
In force
48 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Bandera County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 125 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 2:25 AM CDTTSTM WND DMGIngram, TXTREES BLOWN DOWN ONTO ROADWAYS
Jun 16, 2:30 AM CDTTSTM WND DMG5 Se Kerrville, TXSEVERAL LARGE LIMBS BROKEN OFF TREES WHICH THEN FELL ON POWER LINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:02 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 16, 2:08 AM CDTSevere Thunderstorm WatchSPC2 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2212 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 160712
SVREWX
TXC019-265-160800-
/O.NEW.KEWX.SV.W.0264.070616T0712Z-070616T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 AM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...MEDINA...BANDERA...
  KERR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF KERRVILLE...

* UNTIL 300 AM CDT

* AT 207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF MOUNTAIN HOME TO
  7 MILES SOUTH OF INGRAM TO 12 MILES SOUTHWEST OF MEDINA...OR ALONG
  A LINE EXTENDING FROM 23 MILES SOUTHEAST OF JUNCTION TO 7 MILES
  SOUTHWEST OF KERRVILLE TO TARPLEY...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUNTAIN HOME AND MEDINA BY 220 AM CDT...
  INGRAM BY 225 AM CDT...
  KERRVILLE AND KERRVILLE STATE PARK BY 235 AM CDT...
  CAMP VERDE BY 240 AM CDT...
  CENTER POINT BY 250 AM CDT...
  BANDERA BY 300 AM CDT...

LAT...LON 3014 9930 3013 9896 3011 9893 2981 9894
      2965 9901 2965 9943 2997 9931 3029 9969
      3029 9968 3029 9931

$$
4 follow-up statements
000 
WWUS54 KEWX 160720
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 AM CDT SAT JUN 16 2007

TXC019-265-160800-
/O.CON.KEWX.SV.W.0264.000000T0000Z-070616T0800Z/
KERR TX-BANDERA TX-
220 AM CDT SAT JUN 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR BANDERA AND KERR COUNTIES...

AT 211 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF MOUNTAIN HOME TO
6 MILES NORTH OF INGRAM TO CAMP VERDE TO MEDINA TO 9 MILES SOUTHWEST
OF MEDINA...OR ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF
KERRVILLE TO 11 MILES NORTHWEST OF KERRVILLE TO 9 MILES SOUTH OF
KERRVILLE TO MEDINA TO TARPLEY...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BANDERA BY 235 AM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3014 9930 3013 9896 3011 9893 2981 9894
      2965 9901 2965 9943 2997 9931 3029 9969
      3029 9968 3029 9931

$$
000 
WWUS54 KEWX 160729
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
229 AM CDT SAT JUN 16 2007

TXC019-265-160800-
/O.CON.KEWX.SV.W.0264.000000T0000Z-070616T0800Z/
KERR TX-BANDERA TX-
229 AM CDT SAT JUN 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR BANDERA AND KERR COUNTIES...

AT 224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNTAIN HOME TO KERRVILLE TO CENTER POINT TO BANDERA
TO 9 MILES SOUTH OF MEDINA...OR ALONG A LINE EXTENDING FROM 19 MILES
NORTHWEST OF KERRVILLE TO KERRVILLE TO 6 MILES SOUTHWEST OF COMFORT
TO BANDERA TO TARPLEY...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BANDERA BY 235 AM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3014 9930 3013 9896 3011 9893 2981 9894
      2965 9901 2965 9943 2997 9931 3029 9969
      3029 9968 3029 9931

$$
000 
WWUS54 KEWX 160747
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
247 AM CDT SAT JUN 16 2007

TXC265-160757-
/O.CAN.KEWX.SV.W.0264.000000T0000Z-070616T0800Z/
KERR TX-
247 AM CDT SAT JUN 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR KERR COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2981 9899 2981 9899 2979 9895 2972 9883
      2962 9887 2966 9901 2967 9913 2981 9912
      2982 9907 2982 9905 2981 9901

$$

TXC019-160800-
/O.CON.KEWX.SV.W.0264.000000T0000Z-070616T0800Z/
BANDERA TX-
247 AM CDT SAT JUN 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR BANDERA COUNTY...

AT 238 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PIPE CREEK...OR ABOUT
8 MILES EAST OF BANDERA...MOVING EAST AT 30 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2981 9899 2981 9899 2979 9895 2972 9883
      2962 9887 2966 9901 2967 9913 2981 9912
      2982 9907 2982 9905 2981 9901

$$
000 
WWUS54 KEWX 160803
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
302 AM CDT SAT JUN 16 2007

TXC019-160812-
/O.EXP.KEWX.SV.W.0264.000000T0000Z-070616T0800Z/
BANDERA TX-
302 AM CDT SAT JUN 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR BANDERA COUNTY EXPIRED AT 300
AM CDT...

THE STRONG THUNDERSTORMS THAT PROMPTED THE ISSUANCE OF THE WARNING 
HAVE MOVED OUT OF THE COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2981 9899 2981 9899 2979 9895 2972 9883
      2962 9887 2966 9901 2967 9913 2981 9912
      2982 9907 2982 9905 2981 9901

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:05 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 16, 12:05 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 AM CDT SAT JUN 16 2007

.UPDATE...
BASED ON EXTRAPOLATION OF STORMS HAVE EXTENDED SEVERE THUNDERSTORM
WATCH 398 SOUTHEAST TO A LLANO TO BANDERA TO UVALDE TO CRYSTAL
CITY TO EL INDIO LINE. CONVECTIVE PARAMETERS SUGGEST SEVERE STORMS
POSSIBLE FURTHER TO THE SOUTHEAST OF ORIGINAL WATCH AREA. EXPECT
THAT SEVERE THREAT WILL DIMINISH AROUND 3 AM AND HEAVY RAIN THREAT
WILL CONTINUE INTO THE MORNING HOURS. OTHERWISE, ONGOING FORECASTS
GENERALLY ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 1147 PM CDT FRI JUN 15 2007/

AVIATION...
NO CHANGE FROM THE PRIOR DISCUSSION. THE MASSIVE THUNDERSTORM
COMPLEX IS MOVING SOUTHEAST ACROSS THE HILL COUNTRY AND WILL REACH
KDRT AROUND 06Z...AND KAUS-KHYI ARND 09Z. MVFR CIGS WILL DEVELOP
FROM KSSF TO KAUS. STABLE VFR CONDITIONS WILL PREVAIL AFTER THE
TSTM COMPLEX EXITS THE AREA ARND 15Z-17Z. SCATTERED TO NUMEROUS
THUNDERSTORMS WILL REDEVELOPING AROUND 21Z AND CONTINUE BEYOND 00Z.

PREV DISCUSSION... /ISSUED 717 PM CDT FRI JUN 15 2007/

UPDATE...
HAVE UPDATED FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH 398
FOR EDWARDS AND VAL VERDE COUNTIES THROUGH 08Z OR 3 AM CDT
SATURDAY MORNING. A BOUNDARY EXTENDS ACROSS THE WESTERN HILL
COUNTRY INTO THE EDWARDS PLATEAU. NATIONAL WEATHER SERVICE RADAR
SHOWS SHOWERS AND THUNDERSTORMS DEVELOPING FROM WEST OF SAN ANGELO
TO THE TRANS PECOS REGION AHEAD OF SHORT-WAVE ROTATING AROUND THE
UPPER LOW SLOWLY DRIFTING SOUTH OVER WESTERN TEXAS. OTHERWISE,
ONGOING FORECASTS ON TRACK WITH ONLY SOME RE-ESTABLISHMENT OF THE
SENSIBLE WEATHER GRIDS FOR TONIGHT.

PREV DISCUSSION... /ISSUED 635 PM CDT FRI JUN 15 2007/

AVIATION...
VFR SKIES WILL HOLD UNTIL 09Z. HOWEVER, A CLUSTER OF THUNDERSTORMS
WEST OF KDRT WILL MOVE EAST ACROSS KDRT BETWEEN 04Z AND 08Z.
WHILE THIS ACTIVITY IS GOING ON, MVFR CIGS WILL DEVELOP FROM KSSF
TO KAUS. SHOWER ACTIVITY WILL APPROACH THE KSSF TO KAUS CORRIDOR
BY 10Z AND CONTINUE MOVING EAST OUT OF THE TERMINAL AREAS BY 17Z.
STABLE VFR CONDITIONS WILL GRADUALLY DETERIORATE WITH SCATTERED
TO NUMEROUS THUNDERSTORMS REDEVELOPING AROUND 21Z. THE
THUNDERSTORM ACTIVITY WILL CONTINUE BEYOND 00Z.

PREV DISCUSSION... /ISSUED 240 PM CDT FRI JUN 15 2007/

DISCUSSION...FLASH FLOOD WATCH ISSUED FOR ALL OF SOUTH CENTRAL TEXAS
FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT SUNDAY. UPPER LOW WILL MIGRATE
SOUTHWARD TONIGHT AND SATURDAY WITH THUNDERSTORMS TRANSLATING SOUTHEAST
(WITH THE DISTURBANCES) OVER THE WATCH AREA. ADDITIONAL RAINS AND
THUNDERSTORMS ARE FORECAST SUNDAY THROUGH MONDAY AS THE BROAD
UPPER LOW STALLS OVER NORTH AND CENTRAL TEXAS. RIDGING WILL BEGIN
BUILDING IN FROM THE WEST MONDAY NIGHT AND TUESDAY AS RAINS
DIMINISH FROM WEST TO EAST. SOME WIDELY SCATTERED TO ISOLATED SEA
BREEZE SHOWERS MAY INFILTRATE THE EASTERN SECTIONS OF THE CWA
WEDNESDAY THROUGH FRIDAY, BUT MUCH OF THE AREA WILL BE UNDER THE
DOMINATION OF A STRONGLY SUBSIDENT UPPER RIDGE CENTERED OVER WEST
TEXAS. TEMPERATURES WILL BE A LITTLE BELOW NORMAL SATURDAY AND
SUNDAY ACROSS THE HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH
CENTRAL TEXAS DUE TO THE RAIN COOLED AIR. AREAS WEST AND SOUTH OF
SAN ANTONIO WILL SEE READINGS NEAR NORMAL (NEAR 90 TO THE MID
90S). AS STRONGER RIDGING BUILDS IN EARLY NEXT WEEK DAYTIME HIGH
TEMPERATURES WILL SOAR ABOVE NORMAL ACROSS THE MIDDLE RIO GRANDE
PLAINS TO THE WESTERN PLATEAU WITH NEAR NORMAL READINGS ELSEWHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  87  71  84  73 /  70  60  80  60  50
AUSTIN BERGSTROM INTL AIRPORT  72  84  71  85  74 /  70  60  80  60  50
DEL RIO INTL AIRPORT           76  95  76  96  76 /  40  20  40  20  10
SAN ANTONIO INTL AIRPORT       74  89  73  87  75 /  50  50  80  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

04/06

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 11:18 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde57 min
Jun 15, 11:24 PM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
Jun 16, 12:11 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde64 min
Jun 16, 12:56 AM CDTSevere Thunderstorm WarningEWXReal49 min
Jun 16, 2:31 AM CDTSevere Thunderstorm WarningEWXKendall44 min
Jun 16, 2:46 AM CDTFlash Flood WarningEWXGillespie3 hr
Jun 16, 3:14 AM CDTFlash Flood WarningEWXUvalde3 hr
Jun 16, 6:32 AM CDTFlash Flood WarningEWXEdwards4 hr
Jun 16, 10:35 AM CDTFlash Flood WarningEWXEdwards115 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.